Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 78, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 13, 2000, 12:39 AM CDT for Platte County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 12:39 AM CDT (05:39 UTC)
- Expired
- Jun 13, 2000, 1:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Platte County, NE
The radar
The Omaha radar (KOAX), 103 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2610 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 130540 SVROMA NEC141-130615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1239 AM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLATTE COUNTY IN NORTHEAST NEBRASKA THIS INCLUDES THE CITY OF COLUMBUS * UNTIL 115 AM CDT * AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WIND FROM 5 MILES NORTH OF CORNLEA TO 10 MILES SOUTHWEST OF MONROE...OR FROM 21 MILES SOUTHWEST OF NORFOLK TO 20 MILES WEST OF COLUMBUS...MOVING EAST AT 30 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 115 AM CDT INCLUDE...HUMPHREY...MONROE...TARNOV...PLATTE CENTER...CRESTON... DUNCAN...COLUMBUS. DAMAGING WINDS OF 60 MPH OR MORE ARE LIKELY. FOR YOUR PROTECTION... GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. LAT...LON 4175 9763 4129 9788 4133 9739 4174 9725 MILLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:10 PM CDT, 9 hours 29 minutes earlier.
Area forecast discussion, Jun 12, 3:10 PM CDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 310 PM CDT MON JUN 12 2000 THUNDERSTORM CHANCES THRU TUE NGT AND FRONTAL TIMING ON TUESDAY MAIN FCST PROBLEMS. NGM REMAINS THE FASTEST WITH THE FRONT...AND LOOKS TOO FAST. WL GENERALLY FOLLOW THE ETA WITH FRONTAL TIMING AS UPR SHRTWV TROF JUST DIGGING INTO WA. SHORT TERM...EARLIER CONVECTION HAS AIDED IN REINFORCING WK BNDRY AT 20Z FM AROUND OLU TO OMA WITH SOME CONVERGENCE NOTED ALNG AND N. OTHER CU FIELD ENTERING XTREME SERN NEBR. PSBL SUBSIDENCE/RECOVERY BHND SHRTWV LIFTG NE OF FCST AREA MIGHT BE HOLDING REDEVELOPMENT BACK IN NEBR...BUT WITH CONVECTIVE TEMPS PRBLY REACHED S OF OMA WOULD XCPT SCT TSTMS TO DVLP THIS EVENING. WL WAIT TIL LAST MINUTE TO DECIDE WHETHER TO MENTION SCT TSTMS OR JUST GO WITH MODERATELY HIGH POPS BASED ON 88D ACTIVITY. AVN STILL HAS A DRYING SSW LOW LVL JET LATE TNGT PUNCHING INTO SERN NEBR WHICH COULD SHOVE MOST OF THE PCPN N...BUT ETA NOT QUITE AS DRY AS AVN AND LOW LVL JET INCREASING TO 50 KTS COULD AID CONTD EWD DVLPMENT/MOVEMENT OF ANY HIGH PLAINS ACTIVITY. SO TWO ROUNDS OF CONVECTION PSBL...ONE EARLY THIS EVENING THEN ONE TWD MORNING. FOR TUE...BECAUSE NGM APPEARS TOO FAST WITH FRONT...FWC LOOKS TOO COOL WITH HIGHS...SPCLY NWRN ZONES. WL MAKE LTL CHANGES XCPT TO LOWER FAR NW JUST A LTL. BEST CHC OF FNT AIDING TSTM DVLPMENT APPEARS TO BE JUST TO THE EAST/SE OF OFK. EVEN THOUGH ISOBAR DEPICTION OF FNT FM ETA SUGGESTD IT SE OF OK BY 00Z...WL KEEP MODEST POPS IN NWRN ZONES IN CASE FNT IS EVEN SLOWER THAN ETA. COOLER WX THEN FOR TUE NGT AND WED AND FWC/FAN CLOSE WITH NUMBERS AND WL VARY LTL FM THEM ATTM. LINGERING PCPN THRU MIDNIGHT NWRN ZONES BUT WL KEEP POPS IN ALL OF TUE NGT SE. PRETTY STG UPR TROF THEN MOVS INTO NRN PLAINS WED AND WITH THERMAL TROF MOVG ACRS FCST AREA WL CARRY SMALL POPS WED AFTN ALL AREAS AS LAPSE RATES STEEPEN. WL GO W/SLIGHTLY HIGHER POPS N. .OMA...NONE CHERMOK
In the hours before
Special weather statement, Jun 12, 10:36 PM CDT, 2 hours 3 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1036 PM CDT MON JUN 12 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PARTS OF EASERN NEBRASKA OVERNIGHT. A MOIST AND VERY UNSTABLE AIRMASS REMAINS IN PLACE...AND LOW LEVEL WINDS HAVE INCREASED. A LINE OF THUNDERSTORMS IN CENTRAL NEBRASKA IS EXPECTED TO SPREAD INTO EASTERN NEBRASKA OVERNIGHT...AND INTO SOUTHWEST IOWA TOWARD MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND HAIL. BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS. MILLER
Special weather statement, Jun 12, 11:35 PM CDT, 1 hour 4 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131200- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1135 PM CDT MON JUN 12 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF EASTERN NEBRASKA UNTIL 400 AM CDT...MAINLY NORTH OF INTERSTATE 80 AND WEST OF A LINE FROM ASHLAND TO TEKAMAH. A MOIST AND VERY UNSTABLE AIRMASS REMAINS IN PLACE...AND LOW LEVEL WINDS HAVE INCREASED. THUNDERSTORMS WILL SPREAD ACROSS EASTERN NEBRASKA OVERNIGHT...AND INTO SOUTHWEST IOWA TOWARD MORNING. THESE STORMS WILL BE CAPABLE wOF PRODUCING STRONG DAMAGING WINDS AND HAIL. BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:38 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 37 min |
| Jun 13, 2:23 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 37 min |
| Jun 13, 1:24 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 51 min |
| Jun 13, 1:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 51 min |
| Jun 13, 2:02 PM CDT | Tornado Warning | OAX | Douglas, Sarpy | 43 min |
| Jun 13, 2:13 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe, Saunders | 32 min |
| Jun 13, 2:28 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 62 min |
| Jun 13, 2:42 PM CDT | Tornado Warning | OAX | Cass, Sarpy | 33 min |
| Jun 13, 2:45 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 45 min |
| Jun 13, 2:58 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 32 min |
| Jun 13, 3:03 PM CDT | Tornado Warning | OAX | Otoe | 27 min |
| Jun 13, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 36 min |
| Jun 13, 3:17 PM CDT | Tornado Warning | OAX | Cass | 28 min |
| Jun 13, 3:30 PM CDT | Tornado Warning | OAX | Otoe | 45 min |
| Jun 13, 3:36 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee | 39 min |
| Jun 13, 3:43 PM CDT | Tornado Warning | OAX | Cass | 47 min |
| Jun 13, 3:58 PM CDT | Tornado Warning | OAX | Dodge, Saunders | 32 min |
| Jun 13, 3:58 PM CDT | Tornado Warning | OAX | Sarpy | 32 min |
| Jun 13, 4:18 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 42 min |
| Jun 13, 4:29 PM CDT | Tornado Warning | OAX | Cass, Sarpy | 31 min |
| Jun 13, 4:55 PM CDT | Tornado Warning | OAX | Burt, Washington | 35 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee | 60 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 60 min |
| Jun 13, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 35 min |
| Jun 13, 6:32 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.